Health QuestionsCategory: Questionscurse you Paxil…
funkytunaeggroll asked 3 years ago

I just recently decided to ditch my 60mg a day habit of Paxil to move to Lexapro, approved by my psych. I did the titrate down thing, down to 10 mgs until I was off. Things seemed fine. Then….the anxiety started getting bad again. I am short and snippy with my husband sometimes, not like me before. My psych. also put me on .5 of Klonopin twice a day. It sounds to me as if things were nice with the Paxil, except for the sexual side effects I didn’t like, and the whole dependance issue of it.  
 
I’m just confused now! and ANXIOUS!  
 
Any suggestions?  
 
Oh, I also take a birth control pill. Could this be added anxiety as well?  
 
Thanks all,
KA

6 Answers
gretl answered 3 years ago

Re: curse you Paxil…
So you’re currently on 20mg of Lexapro?  It’s possible a few people take more, but that’s generally considered the top I think.  And it’s not helping the anxiety?  It does sound like Paxil was maybe a better med for you.  The dependence thing is really only an issue if you need to stop it, right?
 
Boy, I dunno.  Guess I don’t have anything really helpful to add.  I don’t think the BCP would aggravate the anxiety.   Have you at least seen improvement in the sexual side effects?

firedancer answered 3 years ago

Re: curse you Paxil…
Like I have said before, Paxil (for me) was a double edge sword.  It helped alot with anxiety but the sexual s/e were horrible.  I’ve been on it twice and I will never go on it again!  I’m taking Lyrica for migraines and I have noticed a big decrease in my anxiety.  My xanax use is almost zero.
 
Lex may not be the drug for you.  What else have you tried?
 
-Jen

funkytunaeggroll answered 3 years ago

Re: curse you Paxil…
I haven’t tried anything else except the Paxil and Lexapro. Oh, I was put on Serzone back in the day before the Paxil, but that was years ago. I was on the Paxil for 8 years. After consideration and the help from you all, I have decided I am going to go back on it. I have noticed no change in sexual side effects, but I think I made a bigger deal out of them than I should have. I discussed with my husband, and he said he’d rather have the old me back – he was beginning to think I was pregnant with all of the moodiness going on!  
 
So I know I need to consult my psych. on this, but any thoughts on stopping the Lex and going back on the Paxil? I want to do it ASAP – I’m tired of feeling so crappy.  
 
THANK YOU
 
-KA
 
PS – I am very curious about the Lyrica for migraines. I have never heard of it being used for this, as I suffer from migraines as well. Do you also have diabetic/shingles pain, or is it a new migraine therapy?

flapjack answered 3 years ago

Re: curse you Paxil…
funkytunaeggroll,
 
What was your experience like with Serzone? Why did you stop taking it?

Kelli answered 3 years ago

Re: curse you Paxil…
funky,
 
Why did you go off the Paxil if it was working for you?   There are several things you can try to help with the sexual side effects.  There is even a medication you can take to increase your libido.  It works great for me and many of my doctors patients.  
 
Kelli

funkytunaeggroll asked 3 years ago

I just recently decided to ditch my 60mg a day habit of Paxil to move to Lexapro, approved by my psych. I did the titrate down thing, down to 10 mgs until I was off. Things seemed fine. Then….the anxiety started getting bad again. I am short and snippy with my husband sometimes, not like me before. My psych. also put me on .5 of Klonopin twice a day. It sounds to me as if things were nice with the Paxil, except for the sexual side effects I didn’t like, and the whole dependance issue of it.  
 
I’m just confused now! and ANXIOUS!  
 
Any suggestions?  
 
Oh, I also take a birth control pill. Could this be added anxiety as well?  
 
Thanks all,
KA

6 Answers
gretl answered 3 years ago

Re: curse you Paxil…
So you’re currently on 20mg of Lexapro?  It’s possible a few people take more, but that’s generally considered the top I think.  And it’s not helping the anxiety?  It does sound like Paxil was maybe a better med for you.  The dependence thing is really only an issue if you need to stop it, right?
 
Boy, I dunno.  Guess I don’t have anything really helpful to add.  I don’t think the BCP would aggravate the anxiety.   Have you at least seen improvement in the sexual side effects?

firedancer answered 3 years ago

Re: curse you Paxil…
Like I have said before, Paxil (for me) was a double edge sword.  It helped alot with anxiety but the sexual s/e were horrible.  I’ve been on it twice and I will never go on it again!  I’m taking Lyrica for migraines and I have noticed a big decrease in my anxiety.  My xanax use is almost zero.
 
Lex may not be the drug for you.  What else have you tried?
 
-Jen

funkytunaeggroll answered 3 years ago

Re: curse you Paxil…
I haven’t tried anything else except the Paxil and Lexapro. Oh, I was put on Serzone back in the day before the Paxil, but that was years ago. I was on the Paxil for 8 years. After consideration and the help from you all, I have decided I am going to go back on it. I have noticed no change in sexual side effects, but I think I made a bigger deal out of them than I should have. I discussed with my husband, and he said he’d rather have the old me back – he was beginning to think I was pregnant with all of the moodiness going on!  
 
So I know I need to consult my psych. on this, but any thoughts on stopping the Lex and going back on the Paxil? I want to do it ASAP – I’m tired of feeling so crappy.  
 
THANK YOU
 
-KA
 
PS – I am very curious about the Lyrica for migraines. I have never heard of it being used for this, as I suffer from migraines as well. Do you also have diabetic/shingles pain, or is it a new migraine therapy?

flapjack answered 3 years ago

Re: curse you Paxil…
funkytunaeggroll,
 
What was your experience like with Serzone? Why did you stop taking it?

Kelli answered 3 years ago

Re: curse you Paxil…
funky,
 
Why did you go off the Paxil if it was working for you?   There are several things you can try to help with the sexual side effects.  There is even a medication you can take to increase your libido.  It works great for me and many of my doctors patients.  
 
Kelli